Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 339, NWS Raleigh, NC

August 29, 2011Hoke County, Scotland County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Aug 29, 2011, 8:38 PM EDT for Hoke County, Scotland County, North Carolina. It was in force for 67 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 29, 2011, 8:38 PM EDT (00:38 UTC)
Expired
Aug 29, 2011, 9:45 PM EDT
In force
67 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

Counties Hoke County, NC, Scotland County, NC

The radar

The Raleigh/Durham radar (KRAX), 124 km from the middle of the area, began a volume at 00:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 29, 9:00 PM EDTTSTM WND DMG2 Se Rockfish, NCONE TREE DOWN ON CAMDEN ROAD NEAR THE COUNTY LINE
Aug 29, 9:02 PM EDTTSTM WND DMG5 Se Raeford, NCONE TREE DOWN NEAR THE INTERSECTION OF ST. PAULS ROAD AND PATE ROAD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 22 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 29, 3:28 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 0.6 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2011-08-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 474 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2011-08-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -74 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
474 J/kg
Mixed-layer CIN
-54 J/kg
Mixed-layer LCL
1203 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
-74 m²/s²
0-3 km storm-relative helicity
16 m²/s²
Significant tornado parameter
-0.1
Supercell composite
-1.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

118 
WUUS52 KRAH 300038
SVRRAH
NCC093-165-300145-
/O.NEW.KRAH.SV.W.0339.110830T0038Z-110830T0145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
838 PM EDT MON AUG 29 2011

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN HOKE COUNTY IN CENTRAL NORTH CAROLINA
  SCOTLAND COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 945 PM EDT

* AT 836 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER LAUREL HILL...OR OVER LAURINBURG...MOVING
  EAST AT 40 MPH. QUARTER SIZED HAIL AND WINDS IN EXCESS OF 58 MPH
  ARE LIKELY WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  WAGRAM...
  BOWMORE...
  ANTIOCH...
  ROCKFISH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
MONDAY EVENING FOR CENTRAL NORTH CAROLINA.

&&

LAT...LON 3477 7964 3482 7965 3482 7962 3485 7963
      3491 7956 3496 7958 3503 7908 3496 7903
      3495 7903 3483 7919 3483 7934 3482 7935
      3477 7933 3474 7936 3471 7957
TIME...MOT...LOC 0038Z 258DEG 35KT 3482 7948

$$

KRR
2 follow-up statements
406 
WWUS52 KRAH 300113
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
913 PM EDT MON AUG 29 2011

NCC165-300122-
/O.CAN.KRAH.SV.W.0339.000000T0000Z-110830T0145Z/
SCOTLAND NC-
913 PM EDT MON AUG 29 2011

...THE SEVERE THUNDERSTORM WARNING FOR SCOTLAND COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA AND 
THE WARNING IS NO LONGER IN EFFECT.

IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
MONDAY EVENING FOR CENTRAL NORTH CAROLINA.

LAT...LON 3483 7935 3487 7934 3489 7935 3494 7936
      3494 7935 3499 7939 3503 7908 3496 7903
      3495 7903 3483 7919
TIME...MOT...LOC 0112Z 258DEG 9KT 3491 7918

$$

NCC093-300145-
/O.CON.KRAH.SV.W.0339.000000T0000Z-110830T0145Z/
HOKE NC-
913 PM EDT MON AUG 29 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM EDT
FOR SOUTHERN HOKE COUNTY...

AT 912 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR
ANTIOCH...OR NEAR RAEFORD...MOVING EAST AT 10 MPH.

HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
DAMAGING WINDS IN EXCESS OF 58 MPH.

LOCATIONS IN THE PATH OF THE STORM INCLUDE... ROCKFISH.

WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
MONDAY EVENING FOR CENTRAL NORTH CAROLINA.

LAT...LON 3483 7935 3487 7934 3489 7935 3494 7936
      3494 7935 3499 7939 3503 7908 3496 7903
      3495 7903 3483 7919
TIME...MOT...LOC 0112Z 258DEG 9KT 3491 7918

$$

KRR
568 
WWUS52 KRAH 300136
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
936 PM EDT MON AUG 29 2011

NCC093-300146-
/O.EXP.KRAH.SV.W.0339.000000T0000Z-110830T0145Z/
HOKE NC-
936 PM EDT MON AUG 29 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN HOKE COUNTY EXPIRES
AT 945 PM EDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND THE WARNING 
WILL BE ALLOWED TO EXPIRE.

IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
MONDAY EVENING FOR CENTRAL NORTH CAROLINA.

LAT...LON 3483 7935 3487 7934 3489 7935 3494 7936
      3494 7935 3499 7939 3503 7908 3496 7903
      3495 7903 3483 7919
TIME...MOT...LOC 0136Z 258DEG 9KT 3492 7911

$$

KRR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 29, 8:15 PM EDT, 23 minutes earlier.

Area forecast discussion, Aug 29, 8:15 PM EDT, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
815 PM EDT MON AUG 29 2011

.SYNOPSIS...
IN RESPONSE TO THE APPROACH AND PASSAGE OF A POTENT UPPER LEVEL
DISTURBANCE THAT WILL CROSS OUR FORECAST AREA THIS AFTERNOON AND
EVENING...A SURFACE TROUGH WILL SETTLE FROM EASTERN NORTH CAROLINA
SOUTHWARD INTO SOUTH CAROLINA TONIGHT. HIGH PRESSURE WILL THEN
BUILD ACROSS THE MIDDLE ATLANTIC REGION THROUGH THE MIDDLE OF THE
WEEK.

&&

.NEAR TERM /THROUGH TUESDAY NIGHT/...
AS OF 815 PM MONDAY...

WATER VAPOR IMAGERY DURING MID-EVENING SHOWED A SHARP SHORTWAVE
MOVING EAST ACROSS THE OHIO AND TENNESSEE VALLEYS...MOVING EAST INTO
NORTH CAROLINA. AHEAD OF THE SHORTWAVE...GOOD DIFFLUENCE WAS IN
PLACE...WITH THE LATEST MSAS IMAGERY SHOWING GOOD CONVERGENCE MAINLY
ALONG AND SOUTH OF U.S. 64. BUFR SOUNDINGS SHOW GOOD INSTABILITY
ESPECIALLY EAST OF THE TRIAD CONTINUING THROUGH THE EVENING...
GRADUALLY WANING OVERNIGHT. WITH THE MOISTURE IN PLACE AHEAD OF THE
SHORTWAVE...WHILE SEVERE WEATHER POTENTIAL MAY BE ON THE DECREASE
THIS EVENING DUE TO DIURNAL EFFECTS...WILL CONTINUE TO HAVE
SUFFICIENT LIFT FOR SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS.
OVERNIGHT...THE NAM BUFR SOUNDINGS IN PARTICULAR SHOW ENOUGH
LOW-LEVEL MOISTURE...WITH MODESTLY INCREASINGLY WINDS NEAR THE TOP
OF THE BOUNDARY LAYER...TO SUGGEST AREAS OF LOW CLOUDS NEAR THE
TRANSITION IN HEIGHT FROM MVFR TO IFR. AS A RESULT...LOWS SHOULD BE
HELD UP A BIT BY MULTI-LAYER CLOUD COVER...INCLUDING LOW STRATUS AND
POSSIBLY AREAS OF FOG IN MOIST LOW LEVEL NORTHEASTERLY
FLOW...GENERALLY 63 TO 69 DEGREES EXPECTED.

TUESDAY AND TUESDAY NIGHT: MORNING FOG AND STRATUS SHOULD DISPERSE
BY MID-MORNING AND GIVE WAY TO MOSTLY SUNNY CONDITIONS...AS COOLER
SURFACE HIGH PRESSURE CONTINUES TO BUILD INTO VA AND NC...BENEATH
SUBSIDENT MID-UPPER LEVEL RIDGING THAT WILL OVERSPREAD OUR FORECAST
AREA IN THE WAKE OF THE CURRENT EAST COAST TROUGH. HIGHS IN THE
MIDDLE TO UPPER 80S. WHAT SHOULD BE EXCELLENT RADIATIONAL COOLING
CONDITIONS WITHIN THE SURFACE RIDGE AXIS SHOULD ALLOW TEMPERATURES
TO DIP IN THE LOWER TO MIDDLE 60S (WITH SOME UPPER 50S POSSIBLE IN
THE TYPICALLY COOLER OUTLYING AREAS)...WITH A RESULTANT PROBABILITY
OF PATCHY...PRE-DAWN RADIATION FOG.

&&

.SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
AS OF 230 PM...

MODEL IN GOOD AGREEMENT IN THE MAJOR HEMISPHERIC FEATURES FOR THIS
PERIOD. EAST WEST RIDGING ACROSS THE SOUTHEAST AND SOUTHWESTERN
UNITED STATES WEDNESDAY MORNING BUILDS UP THE MISSISSIPPI VALLEY
DURING THE DAY IN RESPONSE TO AN AN APPROACHING TROUGH INITIALLY
OVER THE PACIFIC NORTHWEST. THE TROUGH THEN BEGINS TO SHIFT THE
RIDGE OVER THE GREAT LAKES THURSDAY NIGHT. AT THE SURFACE RIDGING
NOSING DOWN FROM NEW ENGLAND WILL KEEP MOSTLY NORTHEAST TO EAST
SURFACE FLOW OVER CENTRAL NORTH CAROLINA. FORECAST WILL BE DRY WITH
THE EXCEPTION OF A LOW CONFIDENCE SLIGHT RAIN CHANCE FOR THURSDAY.
VERY SUBTLE FEATURE ON THE GFS HAS BEEN CONSISTENTLY FORECAST BY
THAT MODELS TO POTENTIALLY DRIVE SOME PRECIPITATION INTO THE AREA
FROM THE NORTHWEST THURSDAY. HOWEVER THIS FEATURE IS ABSENT ON OTHER
MODELS OR MORE NORTH OR SLOWER IN SPEED.

PERSISTENCE FORECAST WITH LITTLE CHANGE IN AIR MASS OR FLOW AND
CLIMATOLOGICAL LOW LEVEL THICKNESSES... NEAR NORMAL TEMPERATURES ARE
FORECAST. HIGH TEMPERATURES IN THE MID TO UPPER 80S. LOW
TEMPERATURES IN THE MID 60S.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
AS OF 230 PM...

MODELS IN ABOVE NORMAL AGREEMENT FOR FORECASTS SO FAR OUT IN TIME. A
WAVE IS FORECAST TO ROUND THE BACK SIDE OF THE OFFSHORE LOW FRIDAY.
THE CURRENT 30 PERCENT RAIN CHANCE ACCEPTED AND MAY NEED TO BE
RAISED AS CONFIDENCE IN THE MODELS GROWS. THE UPPER RIDGE LEANS
TOWARD NEW ENGLAND SATURDAY BUT REMAINS WEST OF OUR AREA. THE AIR
MASS IS LARGELY MOIST ADIABATIC ALOFT WITH WEAK INSTABILITY AND
CAPE... AND PRECIPITABLE WATERS NEAR 1.5 INCHES. A SLIGHT CHANCE FOR
THUNDERSTORMS WITH AFTERNOON HEATING WILL BE INTRODUCED. THE AIR
MASS MOISTENS FOR SUNDAY AS THE UPPER RIDGE WEAKENS AND DROPS TO
THE SOUTHEAST... AND RAIN CHANCES SUNDAY AFTERNOON PUSHED TO 40
PERCENT. WITH A MID WEST UPPER TROUGH DIVING TOWARD THE OHIO VALLEY
MONDAY... INCREASING WINDS AND DYNAMICS AHEAD OF THE TROUGH SHOULD
RAISE RAIN CHANCES TO A COIN FLIP FOR MONDAY. AFTERNOON HIGH
TEMPERATURES MOSTLY MID 80S FRIDAY... UPPER 80S TO LOWER 90S FOR THE
WEEKEND... AND MID 80S MONDAY. OVERNIGHT LOW TEMPERATURES 65 TO 70.

&&

.AVIATION /00Z TUESDAY THROUGH SATURDAY/...
AS OF 815 PM MONDAY...

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL PRODUCE AREAS
OF MVFR AND IFR CONDITIONS THIS EVENING. WHILE THE SHOWERS AND
THUNDERSTORMS WANE OVERNIGHT...MODESTLY INCREASING WINDS NEAR THE
TOP OF THE BOUNDARY LAYER SHOULD BE ENOUGH WITH LOW-LEVEL MOISTURE
AND LIFT TO PRODUCE AREAS OF LOW CLOUDS LATE TONIGHT INTO TUESDAY
MORNING. MOST OF THE MODEL SOUNDINGS WOULD SUGGEST CLOUD BASES IN
THE LOW MVFR RANGE...BUT ISOLATED IFR CONDITIONS ARE POSSIBLE AND
HAVE FORECAST THAT FOR A PERIOD LATE TONIGHT AND EARLY TUESDAY AT
KFAY AND KRWI. UNFORTUNATELY...AMD NOT SKED AT KINT AND KRWI DUE TO
ISSUES RECEIVING THE OBSERVATIONS AT BOTH SITES.

THE LOW CLOUDS AND ANY FOG WILL GRADUALLY LIFT...SCATTER...AND GIVE
WAY TO VFR CONDITIONS BY AROUND MID MORNING TUESDAY...AS DRY AND
STABLE HIGH PRESSURE CONTINUES TO RIDGE ACROSS THE MIDDLE ATLANTIC
REGION. NORTHEAST TO EAST WINDS...GUSTY IN THE TEENS KNOTS WITH
MIXING...OCCUR TUESDAY. LOOKING AHEAD...MVFR TO IFR RADIATION FOG IS
POSSIBLE ONCE AGAIN WEDNESDAY MORNING.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...MWS
NEAR TERM...DJF/MWS
AVIATION...DJF/MWS
Hazardous weather outlook, Aug 29, 3:51 PM EDT, 4 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
351 PM EDT MON AUG 29 2011

NCZ008>011-024>028-040>043-075>078-084>086-088-089-302000-
GRANVILLE-VANCE-WARREN-HALIFAX-ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-
CHATHAM-WAKE-JOHNSTON-WILSON-MOORE-LEE-HARNETT-WAYNE-RICHMOND-
SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
351 PM EDT MON AUG 29 2011

...SEVERE THUNDERSTORM WATCH 816 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED THROUGH 11 PM.
SPOTTERS SHOULD REPORT SEVERE WEATHER AS SOON AS IT IS SAFE TO DO
SO. PLEASE STAY TUNED FOR LATER WATCHES AND WARNINGS.

NCZ007-021>023-038-039-073-074-083-302000-
PERSON-FORSYTH-GUILFORD-ALAMANCE-DAVIDSON-RANDOLPH-STANLY-MONTGOMERY-
ANSON-
351 PM EDT MON AUG 29 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED TO NUMEROUS THUNDERSTORMS WILL DEVELOP OVER THE
FORECAST AREA THROUGH THIS EVENING. SOME OF THESE STORMS WILL BECOME
STRONG...AND PRODUCE HAIL UP TO THE SIZE OF NICKELS AND WIND
GUSTS UP TO 55 MPH...MAINLY THROUGH 10 PM.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR
SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL
WEATHER SERVICE.

MWS

In the hours before

Local storm report, Aug 29, 7:29 PM EDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
729 PM EDT MON AUG 29 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0720 PM     FLASH FLOOD      4 S KINGSBORO           35.85N  77.68W
08/29/2011                   EDGECOMBE          NC   911 CALL CENTER

            NUMEROUS ROADS FLOODED AND IMPASSABLE... INCLUDING
            SEVERAL SPOTS ALONG HIGHWAY 43 AND JENKINS FARM ROAD

&&

EVENT NUMBER RAH1101393

NP
Special weather statement, Aug 29, 7:29 PM EDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
729 PM EDT MON AUG 29 2011

NCZ040>042-076-077-300030-
CHATHAM-HARNETT-JOHNSTON-LEE-WAKE-
729 PM EDT MON AUG 29 2011

...A STRONG THUNDERSTORM WILL MOVE ACROSS HARNETT...JOHNSTON...
WAKE...LEE AND CHATHAM COUNTIES THROUGH 830 PM EDT...

AT 729 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES
SOUTHEAST OF MONCURE...OR ABOUT 10 MILES NORTHEAST OF SANFORD...
MOVING SOUTHEAST AT 15 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...DUNCAN...
LILLINGTON...ANGIER.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.

DEADLY CLOUD TO GROUND LIGHTNING.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

DON'T WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO
SAFETY. MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE
FIRST SOUND OF THUNDER. MAKE SURE THAT LIGHTNING IS WELL AWAY FROM
YOUR LOCATION BEFORE RESUMING OUTDOOR ACTIVITY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
MONDAY EVENING FOR CENTRAL NORTH CAROLINA.

&&

LAT...LON 3564 7854 3536 7880 3555 7917 3577 7893
TIME...MOT...LOC 2329Z 293DEG 14KT 3554 7901

10
Local storm report, Aug 29, 7:34 PM EDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
734 PM EDT MON AUG 29 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0435 PM     TSTM WND DMG     6 E ANSONVILLE          35.12N  80.00W
08/29/2011                   RICHMOND           NC   911 CALL CENTER

            COUPLE OF TREES DOWN ON HIGHWAY 109 NEAR GRASSY ISLAND
            ROAD

&&

EVENT NUMBER RAH1101394

KRR
Local storm report, Aug 29, 8:00 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
800 PM EDT MON AUG 29 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0720 PM     TSTM WND DMG     4 S FALLS LAKE          35.87N  78.58W
08/29/2011                   WAKE               NC   911 CALL CENTER

            TREE DOWN ON POWERLINE AT CREEDMORE AND LYNN

&&

EVENT NUMBER RAH1101395

TC
Local storm report, Aug 29, 8:02 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE RALEIGH NC
802 PM EDT MON AUG 29 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0710 PM     TSTM WND DMG     4 S FALLS LAKE          35.87N  78.58W
08/29/2011                   WAKE               NC   911 CALL CENTER

            TREE DOWN ON POWERLINE AT CREEDMORE AND LYNN

&&

CORRECTED EVENT TIME

EVENT NUMBER RAH1101395

TC
Special weather statement, Aug 29, 8:22 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
822 PM EDT MON AUG 29 2011

NCZ084-085-300115-
RICHMOND-SCOTLAND-
822 PM EDT MON AUG 29 2011

...A STRONG THUNDERSTORM WILL MOVE ACROSS SCOTLAND AND RICHMOND
COUNTIES THROUGH 915 PM EDT...

AT 822 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
GIBSON...OR ABOUT 7 MILES NORTH OF BENNETTSVILLE...MOVING EAST AT 15
MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...GIBSON...LAUREL
HILL...LAURINBURG...EAST LAURINBURG.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
AN EXCESSIVE AMOUNT OF DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
MONDAY EVENING FOR CENTRAL NORTH CAROLINA.

&&

LAT...LON 3480 7968 3480 7986 3489 7986 3490 7985
      3492 7985 3493 7985 3495 7936 3486 7934
      3482 7935 3477 7933 3463 7945 3463 7947
TIME...MOT...LOC 0022Z 277DEG 14KT 3474 7964

KRR

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 29, 8:22 PM EDTSpecial Weather StatementRAHScotland53 min
Aug 29, 8:50 PM EDTSpecial Weather StatementRAHJohnston55 min
Aug 29, 8:54 PM EDTSevere Thunderstorm WarningRAHCumberland52 min
Aug 29, 9:05 PM EDTSpecial Weather StatementRAHWilson55 min
Aug 29, 9:23 PM EDTAreal Flood AdvisoryRAHCumberland, Hoke3 hr
Aug 29, 9:34 PM EDTSevere Thunderstorm WarningRAHEdgecombe, Wilson25 min
Aug 29, 9:56 PM EDTAreal Flood AdvisoryRAHWilson2 hr
Aug 29, 11:28 PM EDTSpecial Weather StatementRAHSampson47 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.